MAUDE Adverse Event Report: ARTHREX, INC. TUBE SET, INFLOW, ARTHROSCOPY; ARTHROSCOPE AND ACCESSORIES

ARTHREX, INC. TUBE SET, INFLOW, ARTHROSCOPY; ARTHROSCOPE AND ACCESSORIES
Model Number TUBE SET, INFLOW, ARTHROSCOPY
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 4/26/2024, it was reported by a sales representative via (b)(4) and (b)(4) that an ar-6485 synergy cw4 arthroscopy pump was incorrectly reading the pressure and causing too much fluid to be pumped.This caused the patient's leg to swell very fast.And the ar-6413 tube set was then "ruined" after the event.The procedure had to be stopped to get the swelling under control.This was discovered during a procedure.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b1, b2, b5, g3, h1, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error.It was reported that the neoprene of the ar-6413 tubing was flattened/compressed, the most common causes for this occurrence are (1) unplugging and plugging the pressure line connector into the arthroscopy pump, thereby creating a pressure decay on the pump or (2) spiking the bags of fluid and allowing that fluid to migrate through the tubing before plugging the pressure line connector into the pump.Per dfu-0140-eo revision 0, h.Directions for use: warning: using fluid to distend any joint carries with it the possibility of fluid extravasation into surrounding tissue.Always use the lowest possible pressure settings to achieve the desired amount of distension and control of bleeding.Warning: proper operation of this device requires the establishment of adequate fluid outflow and monitoring of the surgical field.At pressures exceeding 10 mmhg above the patient¿s diastolic pressure, carefully monitor and maintain fluid outflow and assess the patient regularly to avoid extravasation or any other adverse patient condition.Warning: do not disconnect and reconnect the same tubing set under any circumstances.Once disconnected from the pump, the tubing set must be discarded and a new tubing set installed.Failure to do so may result in pump failure and patient injury.Failure to follow these instructions may pose a danger to the patient.Do not use the unit if the rollers turn continuously after the tubing has been clamped.
 
Event or Problem Description
Additional information was received on 5/1/2024: it was reported by the sales representative that the neoprene sleeve had flattened and/or compressed.Additional information was received on 5/3/2024: this was discovered during a knee arthroscopy with removal of loose body and a tibial tubercle osteotomy on (b)(6) 2024.Due to the malfunction, they decided not to do the osteotomy after this problem occurred, and therefore, the procedure was only a knee-scope procedure.The excess fluid was located on the right leg.The procedure to remove the excess fluid occurred during the initial surgery and was done by the surgeon by pushing on and squeezing the leg to remove the fluid manually.No case delay was reported, or additional anesthesia was needed, and the patient was discharged the same day.

Brand Name
TUBE SET, INFLOW, ARTHROSCOPY
Common Device Name
ARTHROSCOPE AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19394889
Report Number1220246-2024-03889
Device Sequence Number15389540
Product Code HRX
UDI-Device Identifier10888867311326
UDI-Public10888867311326
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K083707
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTUBE SET, INFLOW, ARTHROSCOPY
Device Catalogue NumberAR-6413
Device Lot Number73591219
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown